Alert archive / Iowa / Flash Flood Watches in 2007
Flash Flood Watch 4, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at May 23, 2007, 3:44 PM CDT for 25 counties in Iowa. It took effect at May 23, 2007, 7:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2007, 3:44 PM CDT (20:44 UTC)
- In effect from
- May 23, 2007, 7:00 PM CDT
- Expired
- May 24, 2007, 11:10 AM CDT
- In force
- 16 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
All 25 counties
Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Taylor County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 83 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KDMX 232044 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CDT WED MAY 23 2007 .A NEARLY STATIONARY BOUNDARY WILL FOCUS THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF WESTERN AND CENTRAL IOWA TONIGHT INTO THURSDAY. HEAVY RAINFALL IS POSSIBLE BEFORE THE FRONT MOVES THROUGH CENTRAL IOWA ON THURSDAY. IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-081- 092-240330- /O.NEW.KDMX.FF.A.0004.070524T0000Z-070524T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD- CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON... GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD...CORNING...BEDFORD 344 PM CDT WED MAY 23 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE... DALLAS...HAMILTON AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO...HANCOCK...HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...CRAWFORD... GREENE...GUTHRIE AND SAC. * FROM 7 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON * A NEARLY STATIONARY FRONT WILL REMAIN ACROSS PORTIONS OF WESTERN AND CENTRAL IOWA TONIGHT. MEANWHILE...VERY MOIST AIR IS FORECAST TO STREAM NORTHWARD INTO THE STATE THROUGH THURSDAY MORNING. THE FRONT WILL ACT TO FOCUS THE MOISTURE INTO THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT INTO THURSDAY. TRAINING OF THUNDERSTORMS OVER THE SAME LOCATIONS IS EXPECTED DURING THIS TIME WITH HEAVY RAINFALL EXPECTED. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. THE QUICK NATURE OF THE DOWNPOURS MAY PRODUCE FLASH FLOODING WITH RAPID RISES ON STREAMS AND CREEKS AS WELL AS ON ROADS IN URBAN AREAS. LONGER DURATION RIVER FLOODING MAY ALSO BECOME A PROBLEM BY LATE IN THE WEEK GIVEN THE WIDESPREAD NATURE OF THE HEAVY RAINFALL. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ COGIL
3 follow-up statements
000 WGUS63 KDMX 240209 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 909 PM CDT WED MAY 23 2007 .A NEARLY STATIONARY BOUNDARY WILL FOCUS THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF WESTERN AND CENTRAL IOWA LATER TONIGHT INTO THURSDAY. HEAVY RAINFALL IS POSSIBLE BEFORE THE FRONT MOVES THROUGH CENTRAL IOWA ON THURSDAY. IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-081- 092-241015- /O.CON.KDMX.FF.A.0004.000000T0000Z-070524T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD- CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON... GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD...CORNING...BEDFORD 909 PM CDT WED MAY 23 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...HAMILTON AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO...HANCOCK... HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...CRAWFORD... GREENE...GUTHRIE AND SAC. * THROUGH THURSDAY AFTERNOON * A NEARLY STATIONARY FRONT WILL REMAIN ACROSS PORTIONS OF WESTERN AND CENTRAL IOWA TONIGHT. MEANWHILE...VERY MOIST AIR STREAMING NORTHWARD INTO THE STATE THROUGH THURSDAY MORNING. THE FRONT WILL ACT TO FOCUS THE MOISTURE INTO THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS THE REST OF TONIGHT TONIGHT INTO THURSDAY. TRAINING OF THUNDERSTORMS OVER THE SAME LOCATIONS IS EXPECTED DURING THIS TIME WITH HEAVY RAINFALL EXPECTED. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. THE QUICK NATURE OF THE DOWNPOURS MAY PRODUCE FLASH FLOODING WITH RAPID RISES ON STREAMS AND CREEKS AS WELL AS ON ROADS IN URBAN AREAS. LONGER DURATION RIVER FLOODING MAY ALSO BECOME A PROBLEM BY LATE IN THE WEEK GIVEN THE WIDESPREAD NATURE OF THE HEAVY RAINFALL. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KDMX 240848 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 348 AM CDT THU MAY 24 2007 .A SLOWLY MOVING COLD FRONT WILL FOCUS THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF WESTERN AND CENTRAL IOWA THROUGH THE MORNING AND EARLY AFTERNOON HOURS TODAY. HEAVY RAINFALL IS POSSIBLE BEFORE THE FRONT MOVES THROUGH CENTRAL IOWA LATE ON THURSDAY. IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-081- 092-241700- /O.CON.KDMX.FF.A.0004.000000T0000Z-070524T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD- CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON... GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD...CORNING...BEDFORD 348 AM CDT THU MAY 24 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...HAMILTON AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO...HANCOCK... HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...CRAWFORD... GREENE...GUTHRIE AND SAC. * THROUGH THIS AFTERNOON * A NEARLY STATIONARY FRONT WILL BEGIN SLOWLY MOVING ACROSS PORTIONS OF WESTERN AND CENTRAL IOWA TODAY AS A COLD FRONT. MEANWHILE...VERY MOIST AIR WILL BE STREAMING NORTHWARD INTO THE STATE THROUGH THE MORNING. THE FRONT WILL ACT TO FOCUS THE MOISTURE INTO THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. TRAINING OF THUNDERSTORMS OVER THE SAME LOCATIONS IS EXPECTED DURING THIS TIME WITH HEAVY RAINFALL EXPECTED. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. ADDED TO THE RAINFALL OVER THIS AREA LAST NIGHT OF ONE INCH TO ONE AND ONE HALF INCHES COULD LIKELY PRODUCE FLASH FLOODING. THE QUICK NATURE OF THE DOWNPOURS MAY PRODUCE FLASH FLOODING WITH RAPID RISES ON STREAMS AND CREEKS AS WELL AS ON ROADS IN URBAN AREAS. LONGER DURATION RIVER FLOODING MAY ALSO BECOME A PROBLEM BY LATE IN THE WEEK GIVEN THE WIDESPREAD NATURE OF THE HEAVY RAINFALL. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ FORSTER
000 WGUS63 KDMX 241610 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1110 AM CDT THU MAY 24 2007 IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-081- 092-241715- /O.CAN.KDMX.FF.A.0004.000000T0000Z-070524T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD- CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON... GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD...CORNING...BEDFORD 1110 AM CDT THU MAY 24 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA HAS BEEN CANCELLED. SOME LIGHT TO LOCALLY MODERATE RAIN IS ANTICIPATED THROUGH THIS AFTERNOON...BUT ADDITIONAL FLASH FLOODING IS NOT EXPECTED. $$ KLP
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at May 23, 3:31 PM CDT, 13 minutes earlier.
Area forecast discussion, May 23, 3:31 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CDT WED MAY 23 2007 .SHORT TERM /TONIGHT/... SFC COLD FRONT CURRENTLY STRETCHING FROM CENTRAL MN THROUGH NW IA AND INTO SE NEB WILL MOVE VERY LITTLE THIS EVENING WHILE IT WAITS FOR SFC CYCLOGENESIS FARTHER SOUTHWEST OVER THE CENTRAL PLAINS IN RESPONSE TO SHORTWAVE TROUGH MOVING NORTHEAST OUT OF THE SRN ROCKIES. ATMOSPHERE IN ADVANCE OF FRONT HAS BECOME MODERATELY UNSTABLE WITH MUCAPES OF 1500 TO 2000 J/KG AND EFFECTIVE BULK SHEAR OF 25 TO 40 KT. SVR TSTM WATCH IN EFFECT UNTIL 9 PM FOR NWRN TWO THIRDS OF THE AREA. LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. OTHER CONCERN IS FOR EXCESSIVE RAINFALL. TRAINING STORMS ALONG STALLED FRONTAL BOUNDARY WITH VERY GOOD MOISTURE TRANSPORT/CONVERGENCE IN AIRMASS WITH PWAT VALUES IN EXCESS OF 1.5 INCHES SUPPORTS THREAT FOR HEAVY RAIN. FLASH FLOOD WATCH WILL BE ISSUED FOR THE NORTHWEST HALF OF THE AREA FOR TONIGHT THROUGH MUCH OF THURSDAY. .LONG TERM /THURSDAY-WEDNESDAY/... SFC FRONT SLOWLY MOVES EAST THROUGH CENTRAL IOWA ON THURSDAY WHILE SFC LOW PROPOGATES NORTHEAST ALONG THE FRONT. THIS WILL ENHANCE LOW LEVEL CONVERGENCE OF MOIST AIRMASS. MODERATE TO STRONG MID LVL QG FORCING...VORTICITY ADVECTION AND UPR LVL DIVERGENCE WILL ALSO SUSTAIN SYNOPTIC SCALE LIFT...ESPECIALLY DURING THE MORNING. MAX OF THESE PARAMETERS SHIFTS NORTHEAST BY AFTN...BUT STILL PLENTY OF JUICE TO KEEP SHOWERS AND THUNDERSTORMS RUMBLING ACROSS THE EAST IN THE AFTN. SLOW MOVING FRONT WITH MID LVL FLOW PARALLEL TO FRONT AND HIGH PWAT VALUES IN EXCESS OF 1.5 INCHES MEANS TRAINING THUNDERSTORMS AND HEAVY RAIN LIKELY. LARGE AREA OF STRATIFORM RAIN AND EMBEDDED ELEVATED THUNDERSTORMS WILL LIKELY OCCUR BEHIND THE PASSAGE OF FRONT. THREAT FOR EXCESSIVE RAINFALL APPEARS TO BE MAINLY ACROSS THE NORTHWEST HALF OF THE FCST AREA...WITH A GENERAL 2 TO 3 INCHES BY THURSDAY AFTN. PREFER THE SLOWER NAM SOLUTION WHICH IS MORE IN LINE WITH ENSEMBLE FCSTS...SO WILL LINGER A SMALL CHANCE OF SHOWERS IN THE SOUTHEAST THURSDAY EVENING. SVR WX POTENTIAL ON THURSDAY IS LIKELY GOING TO BE HELD IN CHECK BY THE INABILITY TO DESTABILIZE. BEST CHANCES OF SVR STORMS WILL BE IN THE FAR EAST FCST AREA DURING THE AFTN...AHEAD OF FRONT. FRONT MOVES SOUTH OF AREA AND HIGH PRESSURE BUILDS IN FOR A PLEASANT AND SEASONAL DAY FRIDAY. MODELS IN FAIRLY GOOD AGREEMENT WITH NEXT SFC LOW DEVELOPING IN ERN WY FRI AND PULLING NORTHEAST INTO MN ON SAT. GFS A LITTLE MORE AGRESSIVE WITH BRINGING RAIN CHANCES BACK INTO SRN/WRN AREAS FRIDAY NIGHT. WILL WAIT TO INTRODUCE POPS UNTIL AFTER MIDNIGHT AS SECONDARY WARM FRONT MOVES INTO SRN IA. STRONGEST DYNAMICS REMAIN NORTH OF IA DURING THE DAY SAT...BUT STILL DECENT PLUME OF MOISTURE AHEAD OF FRONT WILL BE LIFTED. NOT A LOT OF INSTABILITY ONCE AGAIN...BUT SHEAR IS PRETTY GOOD. THUNDERSTORMS CERTAINLY LIKELY...BUT DOES NOT LOOK LIKE A MAJOR SEVERE WX EVENT. WILL HAVE ANOTHER NICE DAY SUNDAY BEFORE MORE UNSETTLED WEATHER RETURNS EARLY NEXT WEEK. A BAGGY ZONAL FLOW SETS UP ACROSS NRN CONUS WITH RIPPLES GENERATED BY SHORTWAVES PASSING THROUGH. A FRONTAL BOUNDARY SETS UP ACROSS IA BY MONDAY WHICH WILL BE A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY...AND POSSIBLY INTO WEDNESDAY. THIS TYPE OF PATTERN FAVORS CONVECTIVE SYSTEMS WITH SEVERE WX POTENTIAL AND HEAVY RAIN. ITS TOO EARLY TO TRY AND GET FANCY WITH DETAILS. && .AVIATION... FRONT WL STALL ACRS WESTERN AND CENTRAL IOWA TONIGHT AHEAD OF STRENGHTENING SFC FLOW MOVING NORTHEAST THROUGH THE PLAINS. CIGS WL RMN MVFR NR THE FRONT WITH NUMEROUS SHOWERS AND THUNDERSTORMS. VSBYS WILL ALSO BE RESTRICTED TO MVFR WITH ISOLD IFR NEAR THUNDERSTORMS. SFC WNDS WL RMN STG FM THE SOUTH ON THE EAST SIDE OF THE FRONT WITH LIGHTER N WNDS ON THE BACKSIDE. STG LOW LEVEL JET AT 2-4KFT WL INCREASE OVERNIGHT ACRS S CNTRL INTO CNTRL IA AT NEARLY 50KTS FROM THE SOUTH. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON FOR ADAIR-ADAMS-AUDUBON-BOONE-CALHOUN-CARROLL-CASS- CERRO GORDO-CRAWFORD-DALLAS-EMMET-GREENE-GUTHRIE-HAMILTON- HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-TAYLOR-WEBSTER- WINNEBAGO-WORTH-WRIGHT. && MOYER/COGIL
Hazardous weather outlook, May 23, 8:10 AM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 810 AM CDT WED MAY 23 2007 IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-092- 241100- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-TAYLOR- 810 AM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...BUT WILL BECOME MORE NUMEROUS BY LATE AFTERNOON. A FEW STORMS MAY BECOME SEVERE WITH THE STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE IS THE LIKELIHOOD THAT THE STORMS WILL PRODUCE HEAVY RAINS OF 1 TO 2 INCHES AND ISOLATED HIGHER AMOUNTS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL LINGER INTO THURSDAY MORNING. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY NIGHT...SATURDAY AND SATURDAY NIGHT. HOWEVER AT THIS TIME THE SPECIFIC SEVERE THREAT CAN NOT BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATE THIS AFTERNOON AND TONIGHT AND POSSIBLY ON THURSDAY MORNING. ANY REPORTS OF HEAVY RAINFALL WOULD BE HELPFUL. IAZ006-007-016-017-025-026-036-037-047-048-059-060-072-073-082- 083-093-094-241100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-HAMILTON- HARDIN-BOONE-STORY-DALLAS-POLK-MADISON-WARREN-UNION-CLARKE- RINGGOLD-DECATUR- 810 AM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...BUT WILL BECOME MORE NUMEROUS BY LATE AFTERNOON. ISOLATED STORMS MAY BECOME SEVERE WITH THE STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE IS THE LIKELIHOOD THAT THE STORMS WILL PRODUCE HEAVY RAINS OF 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL LINGER INTO THURSDAY MORNING. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY NIGHT...SATURDAY AND SATURDAY NIGHT. HOWEVER AT THIS TIME THE SPECIFIC SEVERE THREAT CAN NOT BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TONIGHT AND POSSIBLY ON THURSDAY MORNING. ANY REPORTS OF HEAVY RAINFALL WOULD BE HELPFUL. IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-241100- BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 810 AM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...BUT WILL BECOME MORE NUMEROUS BY LATE AFTERNOON. ISOLATED STORMS MAY BECOME SEVERE WITH THE STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE IS THE LIKELIHOOD THAT THE STORMS WILL PRODUCE HEAVY RAINS OF AROUND AN INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL LINGER INTO THURSDAY MORNING. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY NIGHT...SATURDAY AND SATURDAY NIGHT. HOWEVER AT THIS TIME THE SPECIFIC SEVERE THREAT CAN NOT BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TONIGHT AND POSSIBLY ON THURSDAY MORNING. ANY REPORTS OF HEAVY RAINFALL WOULD BE HELPFUL. MOYER/FORSTER
In the hours before
Local storm report, May 23, 10:14 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1014 AM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL NEWTON 41.70N 93.05W
05/23/2007 E1.00 INCH JASPER IA BROADCAST MEDIA
FROM KCCI TV
&&
JJOHNSONLocal storm report, May 23, 10:14 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE DES MOINES IA
1014 AM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HAIL NEWTON 41.70N 93.05W
05/23/2007 E1.00 INCH JASPER IA BROADCAST MEDIA
FROM KCCI TV
&&
JJOHNSONLocal storm report, May 23, 3:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
338 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 5 SSE ATLANTIC 41.33N 95.00W
05/23/2007 E1.25 INCH CASS IA TRAINED SPOTTER
&&
KJThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:04 AM CDT | Severe Thunderstorm Warning | DMX | Jasper | 41 min |
| May 23, 1:55 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 18 min |
| May 23, 3:08 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 52 min |
| May 23, 3:40 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 36 min |
| May 23, 3:45 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass | 45 min |
| May 23, 4:10 PM CDT | Severe Thunderstorm Warning | DMX | Carroll | 35 min |
| May 23, 4:50 PM CDT | Severe Thunderstorm Warning | DMX | Hancock | 25 min |
| May 23, 4:54 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas | 51 min |
| May 23, 5:02 PM CDT | Flash Flood Warning | DMX | Carroll | 6 hr |
| May 23, 5:16 PM CDT | Severe Thunderstorm Warning | DMX | Hancock | 29 min |
| May 23, 5:45 PM CDT | Severe Thunderstorm Warning | DMX | Dallas | 45 min |
| May 23, 6:07 PM CDT | Severe Thunderstorm Warning | DMX | Polk | 38 min |
Nearby
Flash Flood Watches in Iowa, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.